Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Every $ m$-permutable variety satisfies the congruence identity $ \alpha\beta_h= \alpha \gamma_h$


Author: Paolo Lipparini
Journal: Proc. Amer. Math. Soc. 136 (2008), 1137-1144
MSC (2000): Primary 08A30, 08B99, 06B20
DOI: https://doi.org/10.1090/S0002-9939-07-09337-9
Published electronically: December 5, 2007
MathSciNet review: 2367087
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is known that congruence lattices of algebras in $ m$-permutable varieties satisfy non-trivial identities; however, the identities discovered so far are rather artificial and seem to have little intrinsic interest.

We show here that every $ m$-permutable variety satisfies the well-known and well-studied congruence identity $ \alpha \beta_h= \alpha \gamma_h$. We also get a new condition equivalent to $ m$-permutability.


References [Enhancements On Off] (What's this?)

  • [C] G. Czédli, A characterization for congruence semidistributivity, in ``Universal Algebra and Lattice Theory'', Springer Lecture Notes No. 1004, 1983. MR 716177 (85g:08006)
  • [HM] J. Hagemann, A. Mitschke, On $ n$-permutable congruences, Algebra Universalis, 3 (1973), 8-12. MR 0330010 (48:8349)
  • [HMK] D. Hobby, R. McKenzie, The structure of finite algebras, Contemp. Math. 76 (1988). MR 958685 (89m:08001)
  • [J] B. Jónsson, Congruence varieties, Algebra Universalis, 10 (1980), 355-394. MR 564122 (81e:08004)
  • [JR] B. Jónsson, I. Rival, Lattice varieties covering the smallest non-modular variety, Pacific Journal of Mathematics, 82 (1979), 463-478. MR 551703 (81j:06007)
  • [K1] K. Kearnes, Congruence join semidistributivity is equivalent to a congruence identity, Algebra Universalis, 46 (2001), 373-387. MR 1857204 (2002f:08008)
  • [K2] K. Kearnes, personal communication, December 2004.
  • [L1] P. Lipparini, $ n$-permutable varieties satisfy non-trivial congruence identities, Algebra Universalis 33 (1995), 159-168. MR 1318980 (96c:08010)
  • [L2] P. Lipparini, Congruence identities satisfied in $ n$-permutable varieties, Bollettino U.M.I. (7) 8-B (1994), 851-868. MR 1315822 (95m:08006)
  • [L3] P. Lipparini, A non-trivial congruence implication between identities weaker than modularity, Acta Scientiarum Mathematicarum, 68 (2002), 593-609. MR 1954538 (2003i:08004)
  • [L4] P. Lipparini, Commutator theory without join-distributivity, Trans. Amer. Math. Soc. 346, 177-202 (1994). MR 1257643 (95c:08009)
  • [L5] P. Lipparini, A congruence identity satisfied by $ m$-permutable varieties,  arXiv: math.GM/0508548 (2005).
  • [T] W. Taylor, Some applications of the term condition, Algebra Universalis 14 (1982), 11-24. MR 634412 (83d:08004)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 08A30, 08B99, 06B20

Retrieve articles in all journals with MSC (2000): 08A30, 08B99, 06B20


Additional Information

Paolo Lipparini
Affiliation: Dipartimento di Matematica, Viale della Ricerca Scientifica, II Università di Roma (Rot Vergata), I-00133 Rome, Italy
Email: lipparin@axp.mat.uniroma2.it

DOI: https://doi.org/10.1090/S0002-9939-07-09337-9
Keywords: Congruence $m$-permutable varieties, congruence identities.
Received by editor(s): September 2, 2005
Published electronically: December 5, 2007
Additional Notes: The author has received support from MPI and GNSAGA.
Communicated by: Martin Lorenz
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society